Alert archive / Alabama / Small Craft Advisories in 2008

Small Craft Advisory 57, NWS Mobile, AL

December 27, 2008

NWS Mobile, AL issued this small craft advisory at Dec 27, 2008, 4:07 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 4:07 AM CST (10:07 UTC)
Expired
Dec 27, 2008, 3:45 PM CST
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WHUS74 KMOB 271007
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
407 AM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON TODAY FOR COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OFFSHORE...

.A LOW PRESSURE SYSTEM OVER THE PLAINS HEADS TOWARDS THE GREAT LAKES
TONIGHT AND LATER BRINGS A WEAK COLD FRONT SLOWLY ACROSS THE MARINE
AREA SUNDAY NIGHT. MODERATE TO STRONG SOUTHERLY WINDS OVER THE
COASTAL WATERS GRADUALLY SUBSIDE THROUGH SUNDAY WHILE THE FRONT
APPROACHES...THEN A LIGHT TO MODERATE OFFSHORE FLOW FOLLOWS IN THE
WAKE OF THE FRONT.

GMZ670-675-271800-
/O.NEW.KMOB.SC.Y.0057.081227T1007Z-081227T1800Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
407 AM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

SOUTHEAST WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS LATER
THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
364 
WHUS74 KMOB 271525
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
925 AM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY FOR
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM
OFFSHORE...

.A LOW PRESSURE SYSTEM OVER THE PLAINS HEADS TOWARDS THE GREAT
LAKES TONIGHT AND LATER BRINGS A WEAK COLD FRONT SLOWLY ACROSS
THE MARINE AREA SUNDAY NIGHT. MODERATE TO STRONG SOUTHERLY WINDS
OVER THE COASTAL WATERS GRADUALLY SUBSIDE THROUGH SUNDAY WHILE
THE FRONT APPROACHES...THEN A LIGHT TO MODERATE OFFSHORE FLOW
FOLLOWS IN THE WAKE OF THE FRONT.

GMZ670-675-271800-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-081227T1800Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
925 AM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SOUTHEAST WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS
BY LATE THIS MORNING INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
842 
WHUS74 KMOB 271737
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1137 AM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 6 PM THIS AFTERNOON
FOR COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM
OFFSHORE...

.A LOW PRESSURE SYSTEM OVER THE PLAINS HEADS TOWARDS THE GREAT
LAKES TONIGHT AND LATER BRINGS A WEAK COLD FRONT SLOWLY ACROSS
THE MARINE AREA SUNDAY AFTERNOON. MODERATE TO STRONG SOUTHERLY WINDS
OVER THE COASTAL WATERS WILL GRADUALLY SUBSIDE THROUGH SUNDAY WHILE
THE FRONT APPROACHES...THEN A LIGHT TO MODERATE OFFSHORE FLOW FOLLOWS
IN THE WAKE OF THE FRONT.

GMZ670-675-280000-
/O.EXT.KMOB.SC.Y.0057.000000T0000Z-081228T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1137 AM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SOUTHEAST WINDS NEAR 20 KNOTS WILL GRADUALLY DECREASE TO 15 TO 20
KNOTS BY LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
511 
WHUS74 KMOB 272145
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

.THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED...HOWEVER WINDS OF 15 TO
20 KNOTS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE WEAKENING.

GMZ670-675-272245-
/O.CAN.KMOB.SC.Y.0057.000000T0000Z-081228T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
345 PM CST SAT DEC 27 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 3:47 AM CST, 20 minutes earlier.

Area forecast discussion, Dec 27, 3:47 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST SAT DEC 27 2008

.SHORT TERM...(TODAY THROUGH TONIGHT)THE SYSTEM ADVANCING ACROSS THE
PLAINS EJECTS TOWARDS THE GREAT LAKES REGION AND OCCLUDES
TONIGHT...MEANWHILE BRINGING A DECELERATING COLD FRONT INTO THE
FORECAST AREA.  WEAK ISENTROPIC LIFT IS CURRENTLY GENERATING A FEW
SPRINKLES BUT MOSTLY CLOUD COVER.  WILL LEAVE SMALL POPS OVER THE
WESTERN HALF OF THE FORECAST AREA TODAY FOR PATCHES OF LIGHT RAIN.
POPS INCREASE THIS EVENING INTO TONIGHT AS THE FRONT ADVANCES INTO
THE AREA.  DESPITE THE FRONT DECELERATING WITH THE OCCLUDING
SYSTEM...THE 0-1 KM HELICITIES WILL RANGE FROM 160-210 M2/S2 THIS
AFTERNOON THEN DECREASE GRADUALLY OVERNIGHT WHILE THE FRONT MOVES
INTO THE AREA.  NEGLIGIBLE INSTABILITY WILL PRECLUDE A SEVERE
THUNDERSTORM RISK TODAY...BUT SURFACE BASED CAPE VALUES RISE TO
250-600 J/KG OVERNIGHT BUT WHILE THE FAVORABLE SHEAR IS DECREASING.
SPC JUST HAS THE AREA OUTLOOKED FOR THUNDERSTORMS BUT A FEW STRONG
STORMS MAY BE POSSIBLE TONIGHT.  WILL LEAVE THE MENTION OF SUCH OUT
OF THE GRIDS FOR NOW BUT WILL NEED TO MONITOR THE AMOUNT OF SURFACE
BASED INSTABILITY.  UNSEASONABLY WARM TEMPERATURES CONTINUE THROUGH
TONIGHT. /29

.LONG TERM...(SUNDAY ON)SUNDAY STARTS WITH A FRONT...TRAILING FROM A
SYSTEM OVER THE NORTHERN MISS RIVER VALLEY...STARTING TO MOVE OVER
NORTHWESTERN SECTIONS OF THE FA.UPPER RIDGE IS STILL HANGING TOUGH
OVER THE CARIBBEAN...WITH SOME SHIFTING NORTH TO ENCOMPASS SOUTHERN
FL. THIS SURFACE FRONT MOVES OVER THE FA TO NEAR THE COAST BY SUDNAY
NIGHT AS ITS DRIVING DYNAMICS PULL AWAY. IT ISN'T UNTIL A SHORTWAVE
SYSTEM MOVING SLOWLY EAST OVER THE PLAINS AND LOWER MISS RIVER SUNDAY
NIGHT INTO MONDAY THAT THE FRONT GETS PUSHED SOUTH OF THE FA. GFS IS
A BIT QUICKER WITH THE EASTWARD MOVEMENT OF THE SHORTWAVE...AND THE
FINAL PUSH...RESULTING IN HIGHER POPS IN THE MET MOS FOR MONDAY.
ENSEMBLES ARE TENDING TO AGREE WITH THE GFS TIMING...SO HAVE WENT
THAT WAY WITH THE PRECIP ENDING.

WITH THE UPPER DYNAMICS PULLED AWAY FROM THE AREA AND INSTABILITY
BECOMING MORE LIMITED AS THE FRONT MOVES OVER THE FA...THE RISK OF
ANY SEVERE STORMS RAPIDLY DECREASES SUNDAY MORNING...WITH NO
ORGANIZED SEVERE ACTIVITY EXPECTED BY NOONTIME.

FOR MONDAY NIGHT INTO WEDNESDAY NIGHT...EVERYTHING IS PRETTY TRANQUIL
ON THE WEATHER FRONT...WITH A WEAK RE-ENFORCING FRONT BEING PUSHED
ACROSS THE FA LATE TUESDAY NIGHT INTO WEDNESDAY FROM A SYSTEM PASSING
OVER THE NORTHERN CONUS. FROM HERE...SOME DIVERGENCE OCCURS...WITH
SOME GUIDANCE PUSHING THE RE-ENFORCING FRONT WELL SOUTH OVER THE
GULF(ECMWF) WHILE OTHERS PUSH IT ALONG THE COAST...TO PROVIDE THE
FOCUS FOR ISENTROPIC UPGLIDE SHOWERS OVER THE WESTERN GULF (ECMWF) OR
NORTHWESTERN GULF COAST (GFS). NOT VERY CONFIDENT WITH PRECIP THIS
PERIOD...WEDNESDAY THROUGH THURSDAY...BUT A SYSTEM SWINGING EAST OVER
THE CENTRAL CONUS FRIDAY INTO SATURDAY IS FORECASTING A FRONT PUSHING
OVER THE FA FRIDAY NIGHT.

&&

.AVIATION...12 ISSUANCE...STRATUS DECK GENERATED BY ISENTROPIC LIFT
EVOLVES INTO A STRATOCUMULUS DECK DURING THE MORNING HOURS WHICH
THEN LOWERS AGAIN TONIGHT AS THE FRONT MOVES INTO THE AREA.  WILL
HAVE IFR CEILINGS TRANSITIONING INTO MVFR THEN BACK TO IFR
MEANWHILE. /29

&&

.MARINE...THE SYSTEM OVER THE PLAINS HEADS TOWARDS THE GREAT LAKES
TONIGHT AND ACROSS QUEBEC ON SUNDAY...BRINGING A TRAILING COLD FRONT
SLOWLY INTO THE MARINE AREA SUNDAY NIGHT.  WILL HAVE A SMALL CRAFT
ADVISORY FOR THE OFFSHORE ZONES THIS MORNING DUE TO TEMPORARILY
TIGHT GRADIENT BETWEEN THE ADVANCING SYSTEM AND STUBBORN RIDGING
OVER THE WESTERN ATLANTIC.  THE ONSHORE FLOW GRADUALLY SUBSIDES
THROUGH SUNDAY WHILE THE FRONT APPROACHES...THEN A LIGHT TO MODERATE
OFFSHORE FLOW FOLLOWS IN THE WAKE OF THE FRONT.  A SURFACE HIGH
GRADUALLY BUILDS INTO THE SOUTHEAST STATES IN THE WAKE OF THE FRONT
AND MOVES ACROSS THE MARINE AREA ON TUESDAY...WITH A LIGHT RETURN
FLOW DEVELOPING TUESDAY AFTERNOON.  ANOTHER WEAK FRONT MOVES THROUGH
THE AREA ON WEDNESDAY WITH A LIGHT NORTHERLY FLOW IN THE WAKE OF THE
FRONT. /29

&&

.FIRE WEATHER...MOISTURE LEVELS WILL BE HIGH AS A FRONT MOVES OVER
THE AREA SUNDAY INTO SUNDAY NIGHT...THEN GETS PUSHED SOUTH OF THE
AREA LATE SUNDAY NIGHT INTO MONDAY. MONDAY NIGHT INTO MID WEEK...DRY
NORTHERLY FLOW IS EXPECTED...WITH A RE-ENFORCING FRONT EARLY
WEDNESDAY. SOME RAINSHOWERS ARE POSSIBLE LATER WEDNESDAY THROUGH
THURSDAY...ORGANIZING ALONG THE RE-ENFORCING FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  59  63  51  66 /  20  60  80  60  30
PENSACOLA   73  62  68  55  66 /  10  40  70  60  50
DESTIN      72  64  69  57  67 /  10  30  50  60  60
EVERGREEN   75  58  63  52  65 /  10  50  80  60  30
WAYNESBORO  76  54  58  44  64 /  20  80  80  50  10
CAMDEN      75  57  62  50  64 /  20  60  80  60  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&

29/16
Hazardous weather outlook, Dec 26, 5:00 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI DEC 26 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT.

NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SYSTEM WILL PASS NORTHWEST OF THE AREA SATURDAY THROUGH SATURDAY
NIGHT...BRINGING A SMALL CHANCE OF SEVERE WEATHER TO THE
AREA...ESPECIALLY NORTHERN AREAS. SOME INSTABILITY WILL BE PRESENT
AND WHEN COMBINED WITH A LOW LEVEL JET PASSING JUST NORTH OF THE
AREA...A FEW STORMS MAY BECOME STRONG. DAMAGING WINDS WILL BE THE
GREATEST THREAT....THOUGH WILL SOME DIRECTION WIND SHEAR
PRESENT...AN ISOLATED TORNADO MAY BE POSSIBLE OVER THE NORTHERN MOST
PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH FRIDAY.

Nearby

Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.